Discussions By Condition: Acne

Been on Accutane twice, still persistent.

Posted In: Acne 4 Replies
  • Posted By: Anonymous
  • August 22, 2009
  • 03:17 AM

Hi,

I've been on Accutane twice now (well almost completing my second stint) and although it is notably better in comparison to when I was not on it, there is still a worrying amount of it still there. Even when I'm on it, I do get the occasional outbursts.

Incidentally, alot of my friends also had acne problems, but after several weeks of accutane it was completely gone, and never re-appeared after they completed their cycle. In comparison, my first stint worked extremely well, but came back a few months later. In my second stint, the process has been really slow and I'm worried that they will come back after it is finished.

Is there any way I can treat this effectively? Does it's persistence indicate an allergy of some sort?

Reply Flag this Discussion

4 Replies:

  • Hi, I've been on Accutane twice now (well almost completing my second stint) and although it is notably better in comparison to when I was not on it, there is still a worrying amount of it still there. Even when I'm on it, I do get the occasional outbursts. Incidentally, alot of my friends also had acne problems, but after several weeks of accutane it was completely gone, and never re-appeared after they completed their cycle. In comparison, my first stint worked extremely well, but came back a few months later. In my second stint, the process has been really slow and I'm worried that they will come back after it is finished. Is there any way I can treat this effectively? Does it's persistence indicate an allergy of some sort? It has never been proven that an allergy causes acne. That is why an allergist does not treat acne. Yes, there is a way to treat acne effectively, and that is Accutane. Therefore, if you aren't doing well on Accutane, then you need to look at dosing levels and the presence or absence of concomitant therapies. Since you elected not to mention either of these things, it would not be possible to make any further suggestions.
    Caladan 87 Replies
    • August 23, 2009
    • 07:14 PM
    • 0
    Flag this Response
  • It has never been proven that an allergy causes acne. That is why an allergist does not treat acne. Yes, there is a way to treat acne effectively, and that is Accutane. Therefore, if you aren't doing well on Accutane, then you need to look at dosing levels and the presence or absence of concomitant therapies. Since you elected not to mention either of these things, it would not be possible to make any further suggestions.Thanks for the response, I am on 40mg per day.
    Anonymous 42789 Replies
    • August 24, 2009
    • 00:35 AM
    • 0
    Flag this Response
  • It is possible that you could be having a food allergy that you are unaware of. In that case, your body may be using the skin to get rid of the allergy reaction. See an allergist to get a food allergy test.
    gr8tful 175 Replies
    • November 8, 2010
    • 05:40 AM
    • 0
    Flag this Response
  • Clear Skin Image will not fail.
    Pat McCormick 13 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.